Viewing 9 reply threads
  • Author
    Posts
    • #25669
      DeAnn R
      Keymaster

      Typically I don’t pay much attention to medication side effects. However because my stomach can be sensitive I’m acutely aware a main side effect of Evrysdi is diarrhea. Low and behold a week into taking it, it happens. Agunk, my stomach sinks and I get that gotta go sooner rather than later feeling. Typically it’s shortly after I eat. It’s been like that for a week and a half now. So far I’ve been able to ward off any major accidents. It’s really difficult though when going to the bathroom is a process in and of itself. As per directed I take my dose after a meal. Although I notified my doctor, they didn’t really have advice for me. Fingers crossed it’s not a long term issue. I don’t know how I could manage if it was. Has anyone else had tummy troubles? How have you managed it?

      Otherwise Evrysdi is going well. No major changes, but I didn’t expect much. Not sure if this will make sense or not, but I’d say I have more muscle sensation. Again nothing significant, but it seems like if I use a muscle a lot I can “feel the burn” sort of speak whereas I never did before. I recall feeling this after the Spinraza loading doses, but it didn’t last. These are just my personal experiences though. Feel free to share yours below.

    • #25685
      Kip Troendle
      Participant

      Oh, DeAnn!  You hit on a topic I’m dealing with, too.  I’ve been on Risdiplam/Evrysdi since 08/13/20.  From my experience, the stomach yucky feelings will subside, but the diarrhea has not.  If anything, my bowels seem to have “awakened” and I’d rather they go back to the way they were.  I’ve tried cutting back on Miralax, but that hasn’t helped.  My next try is chewable Pepto-Bismol ever-other day.  I want to try everything possible before going off the Evrysdi all together.  Wish I had better news!  🙁

    • #25687
      Alyssa Silva
      Keymaster

      This has been one of the main reasons why I’m hesitant to make the switch as I have a truckload of GI issues. Thank you for being transparent here DeAnn and Kip. Let’s just say I have the opposite problem of diarrhea, motility is SO slow. I heard bananas can be a contributing factor, so I avoid them. I wonder if it would help you guys at all??

    • #25689
      Kip Troendle
      Participant

      For me, green bananas firm things up, ripe bananas move things along.  It’s a tricky line!  🙂

    • #25693
      Kelly Miller
      Participant

      That really is frustrating I imagine, DeAnn and Kip. I’ve been taking Evrysdi since Xmas Eve, and my stomach issues are a little different. Like you Alyssa, I normally don’t go but every so often, but this is making me go about once a week. I don’t take anything for constipation or eat any differently to go more often b/c my body is adjusted to that rate. I would suggest cutting way back on any “assistive” things in that area (Kip, have you tried no Miralax?) just to see how that works. I’m certainly no doctor, so these are just suggestions when I say them.

      My stomach problem has been nausea. At first it was to the point of wanting to throw up. I’ve trained my body, again, to not do that if I’m sitting up in my chair. I can’t stop it if I’m laying down, so maybe it’s really a gravity thing. Anyway, that severity died down after about 2 days, and now it’s gotten to a slight feeling of blah queasiness everyday after I take the med. I’m into some natural remedies (altho my dear SMA friend who really is into them would probably beg to differ), so I take a little nugget of crystallized ginger. This is in the spice aisle during T’giving and Xmas, otherwise you might find it there or in the baking aisle, at least at my grocery. It works splendidly! Maybe that would help with diarrhea.

      DeAnn, I completely understand what you’re saying about your muscles burning. While I don’t have that exact feeling, mine want to move! I have this sensation of wanting to do something. Normally, the only things I can move other than my facial muscles are my fingers, a little. Now on a good day, I can move my right foot, albeit a very small amount. It’s pretty cool! It’s only been 2.5 weeks, so I’m not getting my hopes up on that. But this other feeling of “wanting to move” is there quite often. It’s like my brain is telling the muscles to get ready to do something! I’m cautiously optimistic. Anyone else experienced this weirdness?

      • #25708
        Kip Troendle
        Participant

        Yes!  I have experienced exactly what you’ve described.  I can somewhat feel my muscles tense up, wanting to do something.  Thanks for your reply, Kelly!  And thanks for the ginger suggestion!  I forgot how good that is for calming the stomach.  I also use peppermint essential oil which also calms the stomach.

    • #25712
      DeAnn R
      Keymaster

      Thanks for all the feedback! Obviously everyone’s experience is unique but I think it’s important to share as many times others do have similar experiences. Plus it’s important for those like Alyssa who haven’t made the switch. Kip, I was hoping you’d say it would subside. I’ll have to figure out how to manage it I guess. Great suggestions Kelly. I do think I’ll have to make a dietary change. Hopefully that will help. Kelly, not sure if it’s the same, but for a couple nights I had to have someone stretch my legs out just because they felt like they needed moving. Highly unusual for me.

    • #25751
      Zicari
      Participant

      Yikes. Diarrhea may be a deal breaker for me.

      In trying to decide whether to begin a treatment (for any of the available new drugs), what I really want to know is whether or not adults are actually gaining or regaining any practical function. As an example, up to about 4 years ago I could shave my own face. It got harder and harder until I had to turn that duty over. I can still brush my teeth but that’s beginning to slip. Just getting back little things that keep me more independent of others is my goal (that and becoming salsa dance champion).

      Retaining function is important too, but it’s hard to measure whether or when I would have lost a particular ability in the future. If I get an ability back that I lost, however – then I know the drug is working.

      • #25762
        DeAnn R
        Keymaster

        Zicari, your post reminded me of my mindset before I started Spinraza. Although I tried keeping my expectations low, it’s hard not letting your mind go to the “what ifs”. What if I could do this again? Or what if I could do that again? Of course everyone’s experience is unique, but I do think with adults it’s more difficult to have significant gains. If you consider what the medication aims to do, fix the glitch in the SMN2 gene, it’s plausible to halt or slow the progression which in itself is pretty remarkable. However because so much of the damage is already done it’s difficult to get that back. Someone told me that it’s not certain if those connections are dead or just dormant. So there is hope. Like I said in my last video I view it like a telephone connection. Now the muscles are getting a clear message they won’t be as likely to hang up the phone. However, getting them to pick up again after so many bad calls is the tricky part. Some might not even be around to answer anymore. Hopefully my analogy makes sense.

        • #25797
          Zicari
          Participant

          Your phone analogy is perfect and very helpful!

          Although it does remind me of all the girls that hung up on me over the years…

    • #25826
      Davida
      Participant

      Hi I was wondering if anyone has had any issues with getting colds while talking Evrysdi? i’m thinking of starting it and was just inquiry if anyone knew if it suppresses your immune system? Thanks

    • #25852
      Amy Olmscheid
      Participant

      Hello!   I have been taking Evrysdi for two weeks.  I have had some mild GI issues but adjusted my diet for a bit and things have been getting back to normal. I haven’t noticed any other side effects.  It think it is too soon to notice any particular outcomes, although I may have a bit more energy.

    • #26017
      joan
      Participant

      Good afternoon everyone. I have just started to have diarrhea problems and noticeable weakness in my arms.I was on spinraza for about 4 years and I wish I had stayed on it even though it is a pain to get to the hospital,whole procedure during the day but was grateful for it I went on Evrysdi the beginning of November and just started to have these issues, so maybe I have a bug I am just not sure at this point. I also did notice a slight Improvement on spinraza so I may be switching back to it

Viewing 9 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account